Expert Video - How is opioid-induced constipation (OIC) diagnosed?

Opioid-induced constipation (OIC) is the most likely diagnosis if your constipation symptoms began around the same time you started taking opioid medications. Gastroenterologist Dr. Jeanetta Frye describes what questions your doctor is likely to ask about your constipation, including your daily routine, exercise, intake of water and other fluids, and diet. She explains how a rectal exam can be important to look for other possible causes of constipation.

  • Share with family and friends:

Click here to take our SURVEY
Your feedback is important to us! We will use your feedback to develop future areas of content about constipation which will help other patients, caregivers and families.

Please rate this content:

Other Sections in this Module:

Other Modules:

This educational activity has been developed by the International Foundation for Gastrointestinal Disorders and Mechanisms in Medicine Inc.

This activity is supported by independent educational grants from Allergan, Ironwood Pharmaceuticals and Takeda.

This website is part of the Animated Patient™ series developed by Mechanisms in Medicine Inc., to provide highly visual formats of learning for patients to improve their understanding, make informed decisions, and partner with their healthcare professionals for optimal outcomes.